Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 9, 2011, 2:38 AM CDT for Bexar County, Comal County, Kendall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2011, 2:38 AM CDT (07:38 UTC)
- Expired
- Oct 9, 2011, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 2:40 AM CDT | FLASH FLOOD | San Antonio, TX | NUMEROUS ROADS CLOSED IN SAN ANTONIO BETWEEN 433AM AND 6AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
986
WGUS54 KEWX 090738
FFWEWX
TXC029-091-259-091030-
/O.NEW.KEWX.FF.W.0005.111009T0738Z-111009T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT SUN OCT 9 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
WEST CENTRAL COMAL COUNTY...
KENDALL COUNTY...
* UNTIL 530 AM CDT.
* AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN
BEXAR COUNTY TO BOERNE AND KENDALIA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOERNE...SAN ANTONIO...UNIVERSAL CITY...ALAMO HEIGHTS...BERGHEIM...
BULVERDE...CALAVERAS LAKE...CHINA GROVE...CROSS MOUNTAIN...
ELMENDORF...FAIR OAKS RANCH...GUADALUPE RIVER ST...HELOTES...HILL
COUNTRY VILLA...HOLLYWOOD PARK...KIRBY...KREUTZBERG...LACKLAND
AFB...LEON SPRINGS...LEON VALLEY...LIVE OAK...NELSON CITY...OLMOS
PARK...SEA WORLD...SELMA...SHAVANO PARK...SISTERDALE...SOMERSET...
ST. HEDWIG AND TERRELL HILLS.
FLOODING OF LOW WATER CROSSINGS IS LIKELY ESPECIALLY IN URBAN AREAS
OR SECONDARY ROADS. 2.95 INCHES OF RAIN WAS REPORTED JUST NORTHWEST
OF BOERNE IN ONE AND A HALF HOURS. STORMS WITH HEAVY RAIN WILL
CONTINUE TO TRAIN NORTHWARD ACROSS SAN ANTONIO AND INTO THE BOERNE
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2925 9880 2970 9880 2972 9877 2991 9885
3008 9876 3007 9858 2975 9842 2972 9834
2968 9838 2954 9827 2955 9822 2949 9819
2948 9812 2911 9841
$$2 follow-up statements
189
WGUS74 KEWX 090851
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CDT SUN OCT 9 2011
TXC029-091-259-091030-
/O.CON.KEWX.FF.W.0005.000000T0000Z-111009T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENDALL TX-BEXAR TX-COMAL TX-
351 AM CDT SUN OCT 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN COMAL...BEXAR AND KENDALL COUNTIES...
AT 342 AM CDT...LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN
WAS MOVING RAPIDLY EASTWARD ACROSS SAN ANTONIO AND INTO EASTERN
BEXAR COUNTY. THE HEAVIEST RAINS WERE DECREASING FROM THE WEST WITH
ADDITIONAL LIGHT TO MODERATE RAIN ACROSS WESTERN BEXAR COUNTY.
3.52 INCHES OF RAIN WAS REPORTED NEAR SHAVANO PARK AND ALMOST 2
INCHES OF RAIN WAS REPORTED AT SAN ANTONIO INTERNATIONAL AIRPORT IN
THE PAST ONE HOUR.
LOCATIONS IN THE WARNING AREA INCLUDE WELFARE...KREUTZBERG...NELSON
CITY...WALNUT GROVE...TIMBERWOOD PARK...THE DOMINION...LEON
SPRINGS...FAIR OAKS RANCH...GUADALUPE RIVER ST...BULVERDE...WARING...
SISTERDALE...BOERNE AND BERGHEIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2925 9880 2970 9880 2972 9877 2991 9885
3008 9876 3007 9858 2975 9842 2972 9834
2968 9838 2954 9827 2955 9822 2949 9819
2948 9812 2911 9841
$$413
WGUS74 KEWX 090945
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT SUN OCT 9 2011
TXC029-091-259-091030-
/O.CON.KEWX.FF.W.0005.000000T0000Z-111009T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENDALL TX-BEXAR TX-COMAL TX-
445 AM CDT SUN OCT 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN COMAL...BEXAR AND KENDALL COUNTIES...
AT 437 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A THUNDERSTORM COMPLEX PRODUCING VERY HEAVY RAIN OVER
KENDALL...BEXAR...AND COMAL COUNTIES.
LOW WATER CROSSINGS OF NORMALLY FLOOD PRONE AREAS HAVE ALREADY BEEN
REPORTED TO HAVE BEEN CLOSED OVER PARTS OF BEXAR COUNTY. SURFACE
REPORTS SUGGEST WIDESPREAD HEAVY RAINS OF 2 TO 2 AND 1/2 INCHES OVER
THE WARNED AREA. HEAVIEST RAINFALL RATES HAVE SINCE SHIFTED
EAST...BUT ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH MAY STILL
OCCUR BETWEEN 430 AND 530 AM...AND ADDITIONAL RAINS MAY DEVELOP OVER
THE AREA AROUND DAYBREAK.
LOCATIONS IN THE WARNING AREA INCLUDE WELFARE...KREUTZBERG...NELSON
CITY...WALNUT GROVE...TIMBERWOOD PARK...THE DOMINION...LEON
SPRINGS...FAIR OAKS RANCH...GUADALUPE RIVER ST...BULVERDE...WARING...
SISTERDALE...BOERNE AND BERGHEIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2925 9880 2970 9880 2972 9877 2991 9885
3008 9876 3007 9858 2975 9842 2972 9834
2968 9838 2954 9827 2955 9822 2949 9819
2948 9812 2911 9841
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:28 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 8, 11:28 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 PM CDT SAT OCT 8 2011 .DISCUSSION... SEE AVIATION FOR THE 06Z TAF DISCUSSION. && .AVIATION... PRIMARY FCST ISSUE FOR THIS TAF ISSUANCE IS THE TIMING OF THE CONVECTIVE COMPLEX THAT CURRENTLY EXTENDS FROM KJCT SOUTHWARD TO KCOT. THE LINEAR CONVECTIVE COMPLEX IS DRIFTING SLOWLY TO THE EAST AT 10 TO 15 MPH WITH INDIVIDUAL ELEMENTS RACING TO THE NORTHEAST AT 20 TO 30 MPH. THE STRONGER STORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 KTS. MVFR CIGS WILL PREVAIL OVERNIGHT WITH IFR CONDITIONS POSSIBLE IN AND NEAR THE STRONGER STORMS. CONDITIONS WILL IMPROVE TO VFR AROUND 19Z...HOWEVER ADDITIONAL CONVECTION IS POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY AS THE BASE OF THE UPPER LEVEL TROF EXITS OUR NORTHEAST COUNTIES. SFC WINDS OVERNIGHT WILL BE SOUTH TO SOUTHEAST AT 10 TO 15 MPH...SHIFTING TO THE NORTH AND NORTHEAST LATE SUNDAY. && .PREV DISCUSSION... /ISSUED 852 PM CDT SAT OCT 8 2011/ UPDATE... UPDATED 1ST PERIOD FORECAST TO BETTER MATCH RADAR TRENDS...SHOWING INCREASING POPS ALONG/EAST OF I-35 AFTER MIDNIGHT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS OUR WESTERN AREA AND PORTIONS OF CENTRAL TEXAS IS ATTEMPTING TO ORGANIZE INTO A LINEAR- TYPE MCS. AT THIS POINT...THE LINE IS BROKEN AND THE EJECTING UPPER TROUGH OVER MEXICO AND WEST TEXAS WILL MOVE OFF TO THE NORTHEAST...LEAVING THE SOUTHERN PORTION OF THE LINE IT IS WAKE. THE RESULT SHOULD BE A SLOW EASTWARD ADVANCEMENT OVERNIGHT...BUT IT IS UNCLEAR HOW FAR EAST THE LINE WILL GET. EITHER WAY...THERE IS A GOOD CHANCE FOR SOAKING RAINS ALONG THE I-35 CORRIDOR SUNDAY. BOTH KDFX AND KSJT RADARS ARE OVERESTIMATING PRECIP...AND THERE IS SOME HAIL CONTAMINATION IN THE ESTIMATES ACROSS WESTERN EDWARDS AND EASTERN VAL VERDE COUNTIES. LOCALLY HEAVY RAINFALL AMOUNTS OF 2-4 INCHES ACROSS OUR WESTERN AREAS STILL LOOKS LIKE A GOOD FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 628 PM CDT SAT OCT 8 2011/ DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. AVIATION... CONVECTION WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THRU THE OVERNIGHT HOURS INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE CURRENTLY SW OF THE BIG BEND REGION EJECTS NORTHEASTWARD. THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS WEST OF HIGHWAY 281. VFR CONDITIONS WILL PREVAIL THIS EVENING WITH IFR/MVFR CONDITIONS IN AND NEAR SHOWERS AND THUNDERSTORMS. WIND GUSTS 0F 20 TO 30 KTS ARE ALSO POSSIBLE IN THE VICINITY OF THE STRONGER THUNDERSTORMS. MVFR CONDITIONS WILL PREVAIL AFTER 04Z...IMPROVING TO VFR AFTER 18Z. PREV DISCUSSION... /ISSUED 328 PM CDT SAT OCT 8 2011/ SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED AHEAD OF AN UPPER LEVEL TROUGH OVER THE CENTRAL INTO SOUTHERN ROCKIES. LEAD SHORT-WAVE OVER WESTERN TEXAS WILL LIFT NORTHEAST OVERNIGHT WHILE A SECOND SHORT-WAVE OVER WESTERN NEW MEXICO INTO NORTHERN MEXICO STATE OF CHIHUAHUA WILL MOVE ACROSS TEXAS SUNDAY INTO MONDAY. UPPER LEVEL JET POSITIONING FAVORS STRONG UPPER LEVEL DIFFLUENCE. A MOIST AIRMASS RESIDES OVER SOUTH CENTRAL TEXAS WITH PWS OF 1.5 TO 1.7 INCHES USING 12Z SOUNDING AND SATELLITE DERIVED IMAGERY. A SURFACE BOUNDARY OVER NORTHWESTERN VAL VERDE COUNTY MAY DRIFT FURTHER TO THE SOUTHEAST ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. ALL OF THESE FEATURES INTERACTING WITH THE MOIST AIRMASS SUGGEST KEEPING HIGH POPS FOR SCATTERED TO NUMEROUS SHOWERS TONIGHT THROUGH SUNDAY NIGHT WITH MENTION OF LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE HILL COUNTRY AND ALONG THE ESCARPMENT. THE GREATEST THREAT FOR ANY FLOODING WILL BE IN THE AUSTIN/SAN ANTONIO METRO AREAS DUE TO URBANIZATION EFFECTS CAUSING RUNOFF TO BE MORE RAPID IN THOSE AREAS. ELSEWHERE...DUE TO THE ONGOING SEVERE TO EXCEPTIONAL DROUGHT...MOST STREAMS AND RIVERS ARE DRY AND WILL NEED PERSISTENT HEAVY RAINS TO FLOOD...WHICH ARE NOT EXPECTED. SOME STRONG STORMS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. THE SECOND SHORT-WAVE WILL MOVE EAST OF THE AREA ON MONDAY LEADING TO DECREASING POPS ON MONDAY WITH ONLY SLIGHT CHANCE POPS MONDAY NIGHT INTO TUESDAY AS SOME RESIDUAL MOISTURE LINGERS. WEDNESDAY THROUGH NEXT SATURDAY...RIDGING AT THE SURFACE AND ALOFT BUILDS INTO THE AREA WITH ABOVE AVERAGE TEMPERATURES AND NO POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 79 69 87 66 / 70 70 60 30 10 AUSTIN BERGSTROM INTL AIRPORT 70 80 64 85 60 / 60 70 50 30 10 NEW BRAUNFELS MUNI AIRPORT 70 80 65 85 62 / 70 70 50 30 10 BURNET MUNI AIRPORT 66 77 64 82 63 / 80 80 60 30 10 DEL RIO INTL AIRPORT 69 82 65 83 66 / 80 60 60 20 10 GEORGETOWN MUNI AIRPORT 67 79 64 83 62 / 70 70 60 30 10 HONDO MUNI AIRPORT 70 81 64 87 63 / 90 70 60 30 10 SAN MARCOS MUNI AIRPORT 70 80 66 84 63 / 70 70 50 30 10 LA GRANGE - FAYETTE REGIONAL 71 83 68 85 65 / 40 60 30 30 20 SAN ANTONIO INTL AIRPORT 70 80 68 85 66 / 70 70 50 30 10 STINSON MUNI AIRPORT 71 82 69 88 68 / 70 70 50 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...11 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CDT SAT OCT 8 2011 TXZ171>173-183>194-202>209-217>225-228-091015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS TODAY AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OF 2 TO 4 INCHES MAINLY OVER AREA ALONG AND WEST OF A HARPER TO KERRVILLE TO EAGLE PASS LINE WITH AMOUNTS OF 1 TO 2 INCHES TO THE EAST. THE STRONG THUNDERSTORMS WILL BE MAINLY ACROSS THE RIO GRANDE PLAINS WHERE DOWN BURST WINDS OF 40 TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 8, 10:34 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1034 PM CDT SAT OCT 8 2011 TXZ203-204-090415- MEDINA-UVALDE- 1034 PM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE AND SOUTHERN MEDINA COUNTIES UNTIL 1115 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KNIPPA...OR 15 MILES EAST OF UVALDE...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HONDO... SABINAL... D'HANIS... YANCEY... BIRY... NEW FOUNTAIN... QUIHI... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Oct 8, 11:13 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 1 N UVALDE 29.23N 99.78W
10/08/2011 UVALDE TX TRAINED SPOTTER
FARM TO MARKET ROAD 1403 NORTH OF UVALDE HAS OVER 2
FEET OF WATER RUNNING OVER IT.
&&
EVENT NUMBER EWX1100351
PMSpecial weather statement, Oct 9, 12:29 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 AM CDT SUN OCT 9 2011 TXZ217-218-228-090630- DIMMIT-MAVERICK-ZAVALA- 1229 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ZAVALA...EXTREME SOUTHERN MAVERICK AND DIMMIT COUNTIES UNTIL 130 AM CDT... AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHER TO 20 MILES WEST OF GILSON GROVES...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY DOWNPOURS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LA PRYOR... CRYSTAL CITY... CARRIZO SPRINGS... BATESVILLE... BIG WELLS... WINTER HAVEN... ASHERTON... GILSON GROVES... BRUNDAGE... LOMA VISTA... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Oct 9, 1:29 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT SUN OCT 9 2011 TXZ203-204-218-219-228-090730- DIMMIT-FRIO-MEDINA-UVALDE-ZAVALA- 129 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...SOUTHEASTERN UVALDE...SOUTHWESTERN MEDINA...FRIO AND EASTERN DIMMIT COUNTIES UNTIL 230 AM CDT... AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF KNIPPA TO 9 MILES WEST OF DIVOT TO 8 MILES SOUTHEAST OF GILSON GROVES...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PEARSALL... DILLEY... BLUFF... FRIO TOWN... DIVOT... LIGHT... DERBY... YANCEY... MOORE... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Oct 9, 2:19 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 219 AM CDT SUN OCT 9 2011 TXZ204-205-219-220-090815- ATASCOSA-BEXAR-FRIO-MEDINA- 219 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATASCOSA...BEXAR... EASTERN MEDINA AND EASTERN FRIO COUNTIES UNTIL 315 AM CDT... AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEA WORLD TO DEVINE TO 5 MILES EAST OF DERBY...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SAN ANTONIO... CHARLOTTE... UNIVERSAL CITY... POTEET... JOURDANTON... PLEASANTON... CHRISTINE... NATALIA... THE DOMINION... LEON VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Oct 9, 2:27 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 AM CDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W LACKLAND AFB 29.38N 98.64W
10/09/2011 BEXAR TX BROADCAST MEDIA
SEVERAL POSTAL TRUCKS OVERTURNED ON VALLEY HI DR. NEAR
LOOP 410 IN SW SAN ANTONIO
&&
EVENT NUMBER EWX1100352
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:46 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 104 min |
| Oct 8, 9:29 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Oct 8, 11:15 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Medina, Real, Uvalde | 105 min |
| Oct 8, 11:28 PM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Oct 9, 12:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Gillespie, Kendall, Kerr, Llano and 1 more | 3 hr |
| Oct 9, 1:35 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Gillespie and 3 more | 3 hr |
| Oct 9, 3:02 AM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more | 12 hr |
| Oct 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Kendall | 2 hr |
| Oct 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Travis and 1 more | 3 hr |
| Oct 9, 3:41 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 34 min |
| Oct 9, 4:04 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Oct 9, 4:25 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Oct 9, 5:13 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 3 hr |
| Oct 9, 5:41 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 9, 6:21 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 9, 8:04 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Oct 9, 10:33 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 117 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.